Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 161, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Oct 13, 2012, 3:09 PM CDT for Haskell County, Jones County, Texas. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 13, 2012, 3:09 PM CDT (20:09 UTC)
- Expired
- Oct 13, 2012, 3:45 PM CDT
- In force
- 36 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Haskell County, TX, Jones County, TX
The radar
The Dyess AFB radar (KDYX), 83 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 3:25 PM CDT | TSTM WND DMG | 6 N Stamford, TX | ROOF DAMAGE TO HOME JUST WEST OF HIGHWAY 277. A LARGE CATTLE TRAILER WAS ALSO MOVED APPROXIMATELY 30 YARDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 1:00 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.2 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 184 J/kg
- Mixed-layer CIN
- -330 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
303
WUUS54 KSJT 132009
SVRSJT
TXC207-253-132045-
/O.NEW.KSJT.SV.W.0161.121013T2009Z-121013T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
309 PM CDT SAT OCT 13 2012
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HASKELL COUNTY IN WEST CENTRAL TEXAS...
NORTH CENTRAL JONES COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 345 PM CDT
* AT 308 PM CDT...A SEVERE THUNDERSTORM WAS 8 MILES SOUTHWEST OF
SAGERTON...OR 8 MILES NORTHEAST OF HAMLIN...MOVING NORTHEAST AT 40
MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
A FEW VEHICLE DENTS...
MINOR ROOF AND PLASTIC SIGN DAMAGE...
SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED...
UNSECURED LIGHT OBJECTS BLOWN AROUND...
SCATTERED POWER OUTAGES POSSIBLE...
POTENTIALLY DEADLY LIGHTNING.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SAGERTON BY 320 PM CDT...
STAMFORD BY 325 PM CDT...
HASKELL AND LAKE STAMFORD MARINA BY 340 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR WEST CENTRAL TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3326 9969 3299 9952 3288 10007 3296 10012
3296 10011 3297 10000 3310 10000
TIME...MOT...LOC 2009Z 244DEG 36KT 3297 10001
$$1 follow-up statement
925
WWUS54 KSJT 132022
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
322 PM CDT SAT OCT 13 2012
TXC207-253-132045-
/O.CON.KSJT.SV.W.0161.000000T0000Z-121013T2045Z/
HASKELL TX-JONES TX-
322 PM CDT SAT OCT 13 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHWESTERN JONES AND SOUTHERN HASKELL COUNTIES...
AT 318 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED NEAR SAGERTON...OR
8 MILES NORTHWEST OF STAMFORD...MOVING NORTHEAST AT 40 MPH.
STORM HAZARDS INCLUDE...
HALF DOLLAR SIZE HAIL.
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
WITH POSSIBLE STORM IMPACTS...
VEHICLE DINGS...
MINOR DAMAGE TO ROOFS...
SIGNIFICANT DAMAGE TO TREE LIMBS...
SOME TREES MAY BE BLOWN DOWN...
SHEDS TOPPLED...
ROOF DAMAGE TO MANUFACTURED HOMES...
EXTENSIVE POWER OUTAGES...
THE SEVERE THUNDERSTORM WILL BE NEAR...
HASKELL AND LAKE STAMFORD MARINA BY 340 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR WEST CENTRAL TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3326 9969 3299 9952 3288 10007 3296 10012
3296 10011 3297 10000 3310 10000
TIME...MOT...LOC 2022Z 244DEG 36KT 3303 9987
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 2:39 PM CDT, 30 minutes earlier.
Area forecast discussion, Oct 13, 2:39 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 239 PM CDT SAT OCT 13 2012 .SHORT TERM... SURFACE TROUGH/DRYLINE EXTENDED JUST EAST OF A FT STOCKTON... MIDLAND... CHILDRESS LINE THIS AFTERNOON. THUNDERSTORMS WERE DEVELOPING EAST OF THE DRYLINE...GARDEN CITY TO SNYDER...ROBY TO HASKELL. THUNDERSTORMS AND DRYLINE ARE EXPECTED TO MOVE EAST ALONG A SAN ANGELO... ABILENE... THROCKMORTON LINE AROUND 7 PM. WITH SFC BASED CAPES OF 2000 J/KG...SOME STORMS LIKELY TO BE SEVERE WITH LARGE AND DAMAGING WINDS. BULK SHEARS WERE 50-60 KTS ACROSS THE BIG COUNTRY...WHERE POTENTIAL EXISTS FOR TORNADOES. A TORNADO WATCH IS IN EFFECT FOR THE BIG COUNTRY UNTIL 8 PM THIS EVENING. SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE REST OF WEST CENTRAL TEXAS...ALSO UNTIL 8 PM. THE SURFACE TROUGH/DRYLINE WILL LIKELY MOVE TO A SONORA TO BROWNWOOD LINE TOWARD MIDNIGHT...WITH A WEAK COLD FRONT MOVING THROUGH THE REGION AFTER MIDNIGHT AND EARLY SUNDAY MORNING. KEEPING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EARLY SUNDAY MORNING...FROM JUNCTION TO SAN SABA. OTHERWISE DRY AND SUNNY ON SUNDAY WITH NORTH WINDS OF 5 TO 15 MPH. .LONG TERM... INTRODUCED A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY AND TUESDAY...SOUTH AND EAST OF THE CONCHO VALLEY. THIS AS LEVEL MOISTURE RETURNS AND INTERACTS WITH WEAK UPPER DISTURBANCES. A COLD FRONT MOVES THROUGH WEDNESDAY...BRINGING DRIER AND COOLER AIR. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 56 81 53 82 58 / 50 10 5 0 5 SAN ANGELO 55 83 52 82 55 / 50 10 5 5 10 JUNCTION 65 83 53 85 54 / 60 20 10 5 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Oct 13, 2:01 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 201 PM CDT SAT OCT 13 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-141915- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 201 PM CDT SAT OCT 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE...THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THERE IS ALSO THE POTENTIAL FOR TORNADOES...MAINLY ACROSS THE BIG COUNTRY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Oct 13, 2:14 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
214 PM CDT SAT OCT 13 2012
TXZ098-131945-
HASKELL TX-
214 PM CDT SAT OCT 13 2012
...GUSTY WINDS AND HAIL UNTIL 245 PM CDT FOR HASKELL COUNTY...
AT 211 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF
RULE...OR ABOUT 16 MILES WEST OF HASKELL...MOVING NORTHEAST AT 40
MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
SCATTERED POWER OUTAGES LIKELY...
LIGHT LOOSE OBECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL VEHICLE DENTS...
MINOR INJURY POSSIBLE...
THE STRONG THUNDERSTORM WILL BE NEAR...
ROCHESTER BY 230 PM CDT
O'BRIEN BY 235 PM CDT
US-277 NEAR THE HASKELL-KNOX COUNTY LINE AND WEINERT BY 245 PM CDT
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR WEST CENTRAL TEXAS.
LAT...LON 3332 9947 3304 9997 3307 10000 3331 10000
3341 9988 3340 9947
TIME...MOT...LOC 1915Z 228DEG 35KT 3320 9997Special weather statement, Oct 13, 2:21 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
221 PM CDT SAT OCT 13 2012
TXZ049-131945-
FISHER TX-
221 PM CDT SAT OCT 13 2012
...GUSTY WINDS AND HAIL UNTIL 245 PM CDT FOR FISHER COUNTY...
AT 216 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF HOBBS...OR ABOUT 20 MILES NORTH OF SWEETWATER...MOVING NORTHEAST
AT 40 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES...
ISOLATED POWER OUTAGES LIKELY...
A FEW LOOSE OBECTS TOPPLED...
HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...
DANGEROUS WALKWAYS...
THE STRONG THUNDERSTORM WILL BE NEAR...
HITSON BY 245 PM CDT
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR WEST CENTRAL TEXAS.
LAT...LON 3294 10015 3286 10014 3288 10014 3265 10048
3278 10062 3297 10040
TIME...MOT...LOC 1921Z 228DEG 35KT 3278 10046Local storm report, Oct 13, 2:56 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
256 PM CDT SAT OCT 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 2 E ROCHESTER 33.32N 99.82W
10/13/2012 E1.00 INCH HASKELL TX TRAINED SPOTTER
ACCOMPANIED BY WINDS UP TO 60 MPH
0245 PM TSTM WND GST 2 E ROCHESTER 33.32N 99.82W
10/13/2012 E60 MPH HASKELL TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1200253
EVENT NUMBER SJT1200254
JOHNSONSpecial weather statement, Oct 13, 2:59 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
259 PM CDT SAT OCT 13 2012
TXZ049-098-113-132030-
FISHER TX-HASKELL TX-JONES TX-
259 PM CDT SAT OCT 13 2012
...GUSTY WINDS AND HAIL UNTIL 330 PM CDT FOR FISHER...HASKELL AND
JONES COUNTIES...
AT 258 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
HAMLIN...MOVING NORTHEAST AT 45 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
SCATTERED POWER OUTAGES LIKELY...
LIGHT LOOSE OBECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL VEHICLE DENTS...
MINOR INJURY POSSIBLE...
THE STRONG THUNDERSTORM WILL BE NEAR...
TUXEDO BY 305 PM CDT
SAGERTON BY 315 PM CDT
RULE BY 325 PM CDT
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR WEST CENTRAL TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS.
LAT...LON 3323 9983 3298 9961 3281 10010 3296 10025
3297 10023 3296 10000 3313 9999
TIME...MOT...LOC 2000Z 231DEG 38KT 3295 10008The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 2:14 PM CDT | Special Weather Statement | SJT | Haskell | 31 min |
| Oct 13, 2:21 PM CDT | Special Weather Statement | SJT | Fisher | 24 min |
| Oct 13, 2:23 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 37 min |
| Oct 13, 2:59 PM CDT | Special Weather Statement | SJT | Haskell | 31 min |
| Oct 13, 3:01 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 29 min |
| Oct 13, 3:34 PM CDT | Tornado Warning | SJT | Haskell | 26 min |
| Oct 13, 3:53 PM CDT | Special Weather Statement | SJT | Crockett | 37 min |
| Oct 13, 3:58 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 32 min |
| Oct 13, 4:12 PM CDT | Special Weather Statement | SJT | Irion | 33 min |
| Oct 13, 4:24 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 36 min |
| Oct 13, 4:32 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 28 min |
| Oct 13, 4:35 PM CDT | Special Weather Statement | SJT | Irion | 25 min |
| Oct 13, 4:38 PM CDT | Special Weather Statement | SJT | Irion | 37 min |
| Oct 13, 4:44 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion, Schleicher | 46 min |
| Oct 13, 4:47 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 43 min |
| Oct 13, 5:01 PM CDT | Special Weather Statement | SJT | Nolan | 29 min |
| Oct 13, 5:16 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 29 min |
| Oct 13, 5:20 PM CDT | Special Weather Statement | SJT | Nolan, Taylor | 25 min |
| Oct 13, 5:25 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 35 min |
| Oct 13, 5:33 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 27 min |
| Oct 13, 5:36 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 39 min |
| Oct 13, 5:45 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 30 min |
| Oct 13, 5:51 PM CDT | Special Weather Statement | SJT | Taylor | 24 min |
| Oct 13, 5:56 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 34 min |
| Oct 13, 6:17 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 28 min |
| Oct 13, 6:21 PM CDT | Special Weather Statement | SJT | Callahan | 39 min |
| Oct 13, 6:25 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford, Taylor | 35 min |
| Oct 13, 6:45 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Schleicher | 30 min |
| Oct 13, 6:53 PM CDT | Special Weather Statement | SJT | Runnels | 67 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.